MAUDE Adverse Event Report: COOK MEDICAL IRELAND DUETTE MULTI-BAND MUCOSECTOMY; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK MEDICAL IRELAND DUETTE MULTI-BAND MUCOSECTOMY; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G34036
Medical Device Problem Codes Contamination (1120); Use of Device Problem (1670)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
An endoscope procedure was performed with a duette on a patient in the morning, the scope was reprocessed following ifu then the scope was used on a different patient later on the same day.When an instrument was inserted into the working channel of the scope a band came out of the channel into the next patient.No reported patient injury.This file captures the ¿band came out of the channel into the next patient.The following information has been received on 08apr2025.Lot c2137722.No reported patient injury - the hospital had informed both patients of this scenario and brough them for blood work.
 
Event or Problem Description
Cancellation report is being submitted due to the completion of the investigation on 31-jul-25.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.Low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.
 
Additional Manufacturer Narrative
Device evaluation: the dt-6 device of lot number c2138722 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: it should be noted that the instructions for use (ifu0026) states the following: ¿dismantle the multi-band ligator as follows¿ ¿if any unfired bands remain on the barrel:¿ ¿place the handle in the two-way position.¿ ¿loosen the trigger cord from the spool, then remove the handle from the accessory channel cap.¿ ¿detach the trigger cord from the handle slot.¿ ¿remove the barrel from the endoscope tip, then pull the trigger cord through the channel and out the endoscope tip.¿ there is evidence to suggest that the customer did not follow the instructions for use and label.From the information provided, the steps were not followed regarding the removal of the bands from the barrel when dismantling the device resulting in a band remaining in the endoscope and coming out of the channel into the next patient.Additionally, the device was used past its expiry date, the date of the occurrence was the (b)(6) 2025, expiration date on the label of the device was 29 january 2025.As per update to the management of complaints procedure ((b)(4) rev007) section 6.6.3, where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause can be attributed to the user not reading or following the instructions for use.The ifu specifies steps for dismantling the device if any unfired bands remain on the barrel.The steps were not followed resulting in a band remaining in the endoscope and coming out of the channel into the next patient.The customer clarified that they did not believe that this was a device malfunction, it was possibly a user technique.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation from the information provided, no patient injury has been reported.

Brand Name
DUETTE MULTI-BAND MUCOSECTOMY
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK MEDICAL IRELAND
cook medical ireland
o'halloran rd
limerick 00000
IE  00000
Manufacturer (Section G)
COOK MEDICAL IRELAND
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21823900
Report Number3001845648-2025-00184
Device Sequence Number18485194
Product Code KNS
UDI-Device Identifier00827002340367
UDI-Public(01)00827002340367(17)250129(10)C2138722
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2025
Device Model NumberG34036
Device Catalogue NumberDT-6
Device Lot NumberC2138722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/13/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date08/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown